Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What are side effects of betnesol injection?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
What are side effects of Betnesol injection?
I had some allergy not aggravated though doctor gave a shot of Betnosol with Avil
I felt very sleepy and also suddenly fatigue, sensation of weakness and some breathlessness came in. Morning got up and see that I feel tightness in my muscles on arm and leg. I am a runner and can I run during this time and till when these side effects persist? Doctor told only one shot of the medication is enough.
Posted Mon, 1 Apr 2013 in Medicines and Side Effects
Answered by Dr. E Venkata Ramana 40 minutes later

Thank you for your query on Healthcare Magic.

The side effects of Betnesol injection are allergic reactions like sudden swelling of face or hands, sudden swelling or tingling of mouth or in throat, tightness in chest or trouble breathing.

On rare occasions black or tarry stools, convulsions, headache, blurred vision,and muscle weakness or cramps will be there due to prolonged use.

Sleepiness,sudden fatigue, sensation of weakness may be due to the effects of Avil.

The tightness in muscles of arm and leg may be due to Betnesol injection.

Most of the drug effects will subside within 12 to 24 hours.

But if you feel breathlessness, or the effects are continuing, consult your doctor again.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Follow-up: What are side effects of betnesol injection? 2 hours later
Thanks for response.
I generally see that my heart rate is around 50-55. But doctor who examined today told me that rate was around 76-80. So is this due to the drug being injected?
Also what is the general reactions due to injecting Betnesol, I heard its a corteco steroid which increases blood pumping rate, decreases the salt/water table in body? Actually I would have refrained from taking the injection had I known that its a steroid! In fact the allergy was not so bad that I could have got it cured naturally and more over I was surprised Ayurvedic doctor used this approach.
Answered by Dr. E Venkata Ramana 1 hour later

Thank you for getting back.

The heart rate may vary even with routine activities like breathing, walking, pain, anxiety of examination, and some times due to drugs.

And the increased heart rate may be due to betnesol injection as it increases the heart rate by an indirect effect.

Betnesol contains betamethasone which is a steroid and its general effects are increasing heart rate, pumping function, water and salt retention and decreases inflammatory reactions.

But the prolonged use will cause most of the steroid effects and single injection of Betnesol may not cause all the general effects.

For simple allergy, steroids are not used and it can be managed by oral antihistamines like cetirizine or hydroxyzine in prescribed dosage.

And I advise you to XXXXXXX a qualified allopathic Physician whenever you want to take the modern medication as he will know the advantages and uses of a concerned drug.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor